North Dakota, 2007Flooding in North Dakota, June 2 to 12, 2007
June 2 to 12, 2007 · NWS FGF · 3 events in 3 counties and zones
Rainfall was persistent across southeast North Dakota and portions of west central Minnesota throughout the month of May. 04 inches at Havana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall was persistent across southeast North Dakota and portions of west central Minnesota throughout the month of May. NWS Cooperative Observers reported May totals of 7.52 inches at Wahpeton/Breckenridge, 6.30 inches at Enderlin, 6.05 inches at Lisbon, and 5.04 inches at Havana. These values were close to 200 percent of normal. From June 1st into the 2nd, a nearly stacked low pressure system tracked across South Dakota into southwest Minnesota. Showers and thunderstorms pivoted around the low as it tracked to the east, bringing substantial rainfall amounts to extreme southeast North Dakota and portions of west central Minnesota. Rainfall totals from these two days amounted to 4.73 inches at Wahpeton/Breckenridge, 1.01 inches at Enderlin, 2.26 inches at Lisbon, and 2.61 inches at Havana. Unofficial amounts of around 5 inches were received in the Fairmount and Dwight areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 2, 3:30 AM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 2, 3:30 AM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CDT SAT JUN 2 2007
.SHORT TERM...
CUTOFF LOW OVER SD WILL SLOWLY OPEN UP AND MOVE EAST. UPPER LEVEL
FLOW BECOMES NORTHWEST AS RIDGE BUILDING WILL OCCUR OVER WESTERN
NORTH AMERICA. UPPER LEVEL DISTURBANCES WILL ROTATE AROUND UPPER
LOW. WATER VAPOR LOOP SHOWS SHORT WAVES OVER CENTRAL MN AND NORTHERN
NEB. 700 HPA THETA-E SHOWS WRAP AROUND OVER SOUTHEAST ZONES TODAY.
OLD 700 HPA THETA -E RIDGE OVER SOUTHERN CANADA WILL ALSO MOVE INTO
THE NORTHWEST ZONES THIS AFTERNOON AND TONIGHT.
AREA RADARS SHOWING PRECIPITATION DEVELOPING OVER CENTRAL MN WITH
DEVELOPING DEFORMATION ZONE.
.LONG TERM...
TEMPS TWEAKED.
&&
.AVIATION...
VFR CIGS WERE ACROSS THE AREA. MVRF CIGS AND SOME IFR CIGS OVER
CENTRAL AND SOUTHERN MN IS EXPECTED TO MOVE SLOWLY NORTH INTO THE
SOUTH AND SOUTHEAST ZONES TODAY AS WRAP AROUND PRECIPITATION BECOMES
ESTABLISHED IN THE SOUTHERN ZONES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
HOPPES
Hazardous weather outlook, Jun 2, 6:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
700 AM CDT SAT JUN 2 2007
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-031200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
700 AM CDT SAT JUN 2 2007
...MORE RAIN WILL FALL OVER THE SOUTHERN RED RIVER VALLEY TODAY...
...CHANCE OF SEVERE WEATHER FOR WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
A MODEST AMOUNT OF RAIN WILL OVER WEST CENTRAL MINNESOTA OR SOUTH
OF A LINE FROM MOORHEAD TO PARK RAPIDS MINNESOTA. AN INCH TO AN
INCH AND A HALF OF RAIN WILL BE POSSIBLE.
RAIN WILL WRAP AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM OVER
SOUTHEAST SOUTH DAKOTA. THE LOW PRESSURE SYSTEM WILL MOVE INTO
WISCONSIN BY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A CHANCE FOR SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. THE
THUNDERSTORMS WILL BE MOST LIKELY IN THE SOUTHERN HALF OF THE RED
RIVER VALLEY OR ROUGHLY SOUTH OF A LINE FROM COOPERSTOWN NORTH
DAKOTA TO BEMIDJI MINNESOTA. THE STORM WILL MOST LIKELY PRODUCE
LARGE HAIL.
MOIST UNSTABLE AIR WILL MOVE NORTH INTO THE RED RIVER VALLEY. AN
UPPER LEVEL DISTURBANCE WILL MOVE INTO THE NORTHERN PLAINS ON
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
HOPPES
Flood, Richland
- When
- June 2, 9:00 AM CST to June 12, 9:00 AM CST
- Where
- Richland County, Abercrombie to Fairmount
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 46.450, -96.720
In Dwight, 4 homes and a church had sewer backup or basement flooding. The heavy rain filled ditches and streets and caused a creek on the perimeter of town to rise four feet. In Wahpeton, roughly 20 to 40 homes had sewer backup or basement flooding. Around the town of Fairmount, thousands of acres of cropland was drowned out and it was now too late to re-plant. The Richland County highway engineer estimated 40 to 45 road and bridge closures. Two river gauges in Richland County reported immediate impacts from the runoff. On the Wild Rice River at Abercrombie, which was showing a level of about 4.75 feet on the morning of the 2nd, the river stage shot up to around 21 feet by the early morning hours of the 5th (a jump of over 16 feet in nearly 3 days). The stage of around 21 feet would qualify as a top ten historical crest. On the Red River at Wahpeton/Breckenridge, which was showing a level of about 9.3 feet on the morning of the 1st, the river stage shot up to around 15.6 feet by late in the afternoon of the 3rd (a jump of over 6 feet in about 2 days). Again, the 15.6 river peak would qualify as a top ten historical crest.
Flood, Ransom
- When
- June 2, 11:00 AM CST to June 9, 9:00 AM CST
- Where
- Ransom County, Lisbon to 6 mi S of Mc Leod
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 46.430, -97.680
Many road closures were reported due to flooding across southeast Ransom County.
Flood, Sargent
- When
- June 2, 11:00 AM CST to June 9, 9:00 AM CST
- Where
- Sargent County, Milnor to 8 mi SE of Cayuga
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 46.250, -97.450
Many road closures were reported due to flooding, especially across the eastern part of Sargent County. In Milnor, a levee was built to prevent Storm Lake from spilling into town.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 2 to 3, 2007$395,000 · EF0 · 25 events
- Hail and Damaging Winds in Vermont, June 2, 2007$160,000 · 1.5 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 2, 2007$115,000 · 59 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 2, 2007$151,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Ohio, June 2, 20073 injured · $13,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 2, 2007$32,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Michigan, June 2, 2007$24,000 · 1 in hail · 10 events
- Hail and Lightning Strike in Colorado, June 2, 20071 injured · 1 in hail · 16 events
- Hail and Damaging Wind in Arkansas, June 2, 2007$25,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in New Hampshire, June 2, 20071.25 in hail · 19 events
- Damaging Winds in Michigan, June 2, 2007$17,000 · 55 kt wind · 5 events
- Hail in Maine, June 2, 20071 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36745, 36746, 36747.